BipolarWickedF*ingCrankyLawyerCook

It wasn’t my thyroid. It was interstitial nephritis, an allergic kidney inflammation. Lucky, ducky, cold-turkey off my lithium me. But, it pays to pay attention to your body, too– goodness knows I’m not interested in spending a few days in the hospital on dialysis. And I get to try abilify to tide me through the wean-off, which in my mind I know has more uses than the antipsychotic use for which it’s often marketed. My pride is wounded at having to take an antispsychotic, though– me, who has never had a frank manic or psychotic/delusional episode. Waaaah, I know. But still, there it is.

I think I need some more Twinkie Ice Cream.

Advertisements

27 thoughts on “BipolarWickedF*ingCrankyLawyerCook

  1. nyjlm

    Holy F*ing crap! You be cranky all you want babe. Jeez, just what you need. I mean thyroid would be relatively simple, but now you’ll be back fiddling with the bipolar meds, right?

    On the bright side, you were an excellent patient to pay attention to your symptoms, you knew that something wasn’t quite right, and you kept at it till they got you an answer.

    Hang in there. (((hugs)))

    Reply
  2. Michelle

    I hope the ablifiy helps you out. I will be interested to hear how it works for you – I think it is the corniest name for a medication ever! I am sorry that you were whalloped out of left field with this – that is NEVER fun. Hang in there…nad oh by the way…Twinkie Ice Cream….there IS a god! I gotta get me some of that!

    Reply
  3. alejna

    Ugh. I’m so glad you were paying attention. That sounds quite scary. Cranky seems a mild reaction. (Even wicked f*cking cranky.)

    Hope you get that twinkie ice cream. Or whatever other yumminess you want.

    Reply
  4. Belinda

    Oh, geez. Lithium nearly killed Alex, too–after it did in his thyroid permanently. He was swelling up like a blowfish, especially the extremities, and it got scary. He had to stop instantly, too, but switched to Lamictal right away.

    Just our experience, Abilify is pretty good. It didn’t have any obvious side effects. He’s on a different A-P now, because he has to shake them up every few months or they stop working.

    I hope you get it all straightened out soon, and don’t have withdrawal problems. *hugs*

    Reply
  5. rosie

    nothing like a bit of a change in the spring is there? Hope your nibbling of either side of the mushroom works out and you end up the right size…xx

    Reply
  6. thordora

    That’s nuts, and has me freaking out over the puffy ankles I have. This also explains why my GP wants to test my liver function.

    Whateveris wrong with me, they haven’t figured out. I’m crossing my fingers that I test negative for Celiac disease…

    Good luck with the meds!

    Reply
  7. savia

    I’ll be thinking about you, lady. I have to go off one of my drugs, too, and I’m feeling quite high off the withdrawal.

    I wish they didn’t call them “antipsychotics”. I mean, talk about creating negative stigma. Who would want to take drugs with a name like that? But, fortunately, you’re awesome enough to be able to rise above the stigma and hopefully, you, who is clearly not psychotic, taking this drug will help make other people not so afraid to try it if they need it.

    I hope that makes sense. My brain is cloudy from Wellbutrin withdrawal.

    Reply
  8. Just Me

    I had the pride thing with antipsychotics at first too. Then I had severe reactions to 3 and we knew that they worked well but were quite risky for me. Yet I’m grateful every minute of every day that I finally tried Seroquel. Seroquel has taken away so many indignities. The first one I took for several months was geodon and it had a few people asking at work if I was on drugs.

    I also figure that if I don’t like what a drug is then I can call it by the generic name and nobody will understand.

    I’m a veteran of so many med issues, and parts of my body are damaged forever. I am in danger of serious illness if I get dehydrated because lithium has harmed how they work. I have affected liver enzymes. My thyroid has very limited functioning. My cholesterol is elevated at age 32. My blood pressure has been high enough to require meds, but now is so low I have to steady myself when I stand up. Who knows what weight gain will cause?

    Yet I’m so thankful because I’m enjoying my life.

    You’ll get there with the meds. I didn’t think it was possible after how long and hard I’d fought, but truthfully I didn’t get better until I surrendered and let the processes occur, knowing I was looking at my last chances with the currently available meds. And they did work.

    You’re so much earlier in the process. Have you been on depakote? It’s good stuff and pretty easy on the body.

    thinking of you,
    Just ME

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s